Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Feb 19, 2008, 4:29 PM EST for 31 counties in North Carolina. It took effect at Feb 20, 2008, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 4:29 PM EST (21:29 UTC)
- In effect from
- Feb 20, 2008, 9:00 AM EST
- Expired
- Feb 20, 2008, 7:08 PM EST
- In force
- 10 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 192129 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EST TUE FEB 19 2008 ...RED FLAG CONDITIONS WILL CONTINUE INTO WEDNESDAY... NCZ007-008-021>024-038>040-200100- /O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ /O.CON.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/ PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON- RANDOLPH-CHATHAM- 429 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING FROM 9 AM TO 9 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON THE GROUND MAKES FIRE WEATHER CONDITIONS VERY DANGEROUS. ALTHOUGH WINDS WILL SUBSIDE AS DARKNESS APPROACHES THIS EVENING...WINDS ARE AGAIN EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT... AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT... AND AS LOW AS 4 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ NCZ009>011-025>028-041>043-073>078-083>086-088-089-200100- /O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 PM EST TUE FEB 19 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT... AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT...AND AS LOW AS 4 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ DJF
5 follow-up statements
000 WWUS82 KRAH 192313 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 613 PM EST TUE FEB 19 2008 ...RED FLAG CONDITIONS WEDNESDAY... NCZ007-008-021>024-038>040-200715- /O.EXP.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/ /O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON- RANDOLPH-CHATHAM- 613 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON AS RELATIVE HUMIDITY VALUES FALL TO AROUND 25 PERCENT. WITH DRY TREE LITTER AND TWIGS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NCZ009>011-025>028-041>043-073>078-083>086-088-089-200715- /O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 613 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT. THIS COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$
000 WWUS82 KRAH 200838 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 338 AM EST WED FEB 20 2008 ...RED FLAG CONDITIONS TODAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-201645- /O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 338 AM EST WED FEB 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS TODAY. WINDS ARE EXPECTED TO GUST UP TO 35 TO 40 MPH THIS AFTERNOON...WITH MINIMUM RELATIVE HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. THIS...COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ VINCENT
000 WWUS82 KRAH 201609 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1109 AM EST WED FEB 20 2008 ...RED FLAG CONDITIONS TODAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-210200- /O.CON.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1109 AM EST WED FEB 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS TODAY. WINDS ARE EXPECTED TO GUST UP TO 35 TO 40 MPH THIS AFTERNOON...WITH MINIMUM RELATIVE HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. THIS... COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$
000 WWUS82 KRAH 202113 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EST WED FEB 20 2008 ...DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING... NCZ007>011-021>028-038>043-073>078-083>086-088-089-210200- /O.CON.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 413 PM EST WED FEB 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... WITH THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND DRY LEAVES AND TWIGS ON THE GROUND... DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGH 9 PM THIS EVENING. BLUSTERY WINDS ARE EXPECTED TO GUST AS HIGH AS 35 TO 40 MPH AT TIMES... WITH MINIMUM RELATIVE HUMIDITY VALUES HOLDING AROUND 20 TO 25 PERCENT. THESE CONDITIONS COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ GIH
000 WWUS82 KRAH 210008 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 708 PM EST WED FEB 20 2008 ...RED FLAG WARNING HAS BEEN CANCELLED... .DANGEROUS FIRE WEATHER CONDITIONS HAVE SUBSIDED. NCZ007>011-021>028-038>043-073>078-083>086-088-089-210115- /O.CAN.KRAH.FW.W.0004.000000T0000Z-080221T0200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 702 PM EST WED FEB 20 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE CLIMBED ABOVE 25 PERCENT IN MOST PLACES THIS EVENING... AND WILL CONTINUE TO STEADILY RISE TO NEAR 60 PERCENT BY MIDNIGHT. ADDITIONALLY... SOUTHWEST WINDS HAVE SUBSIDED INTO THE 10 TO 15 MPH RANGE... WITH AN OCCASIONALLY GUST TO NEAR 20 MPH... BELOW WARNING CRITERIA. WINDS WILL TURN TO NORTHERLY DURING THE NEXT SEVERAL HOURS AS A COLD FRONT NOW CROSSING THE VIRGINIA BORDER MOVES SOUTHWARD THROUGH CENTRAL NC TONIGHT. THESE NORTHERLY WINDS MAY GUST TO BETWEEN 20 AND 25 MPH DURING AND A COUPLE HOURS AFTER THE FRONTAL PASSAGE. ANY ONGOING FIRES MAY RAPIDLY CHANGE THEIR DIRECTION OF MOVEMENT WITH THE ABRUPT AND GUSTY WIND SHIFT TO NORTHERLY. $$ MWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:45 PM EST, 44 minutes earlier.
Area forecast discussion, Feb 19, 3:45 PM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EST TUE FEB 19 2008 A SURFACE TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE AREA THIS EVENING... FOLLOWED BY A DRY COLD FRONT ASSOCIATED WITH A CLIPPER LOW ON WEDNESDAY AFTERNOON. HIGH PRESSURE AT THE SURFACE WILL BUILD INTO THE REGION BEHIND THE FRONT ON WEDNESDAY NIGHT... AND EXTEND INTO THE AREA ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... MAIN EMPHASIS WILL BE ON POTENTIAL FOR WIND AND FIRE WEATHER CONCERNS AGAIN WEDNESDAY AFTERNOON. WINDS WILL DIMINISH THIS EVENING OVER CENTRAL NORTH CAROLINA...THEN WINDS ARE EXPECTED TO INCREASE AGAIN BY WEDNESDAY AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL PASS THROUGH CENTRAL NORTH CAROLINA LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...AND WITH A TIGHTENING GRADIENT THAT SHOULD OCCUR AS A WEAK LOW MOVES JUST TO OUR NORTH WEDNESDAY AFTERNOON. GFSBUFR SOUNDINGS ARE STRONGER THAN THE NAM WOULD SUGGEST SURFACE WIND GUSTS AS HIGH AS AROUND 40MPH BY 21Z WEDNESDAY...WITH A DRY ADIABATIC LAPSE RATE THROUGH ABOUT 850MB OR SO AND WINDS INCREASING TO ABOVE 35KT WITH HEIGHT NOT FAR OFF OF THE SURFACE...BY 930MB. THE NAM IS ABOUT 5KT LESS THAN THE GFS. SURFACE DEW POINTS SHOULD BE A CATEGORY ABOVE THOSE OF EARLY THIS AFTERNOON...RESULTING IN EXPECTED MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. THE TREND OF THE GFS AND THE NAM...WITH STRONGER WINDS FOR WEDNESDAY...AND ITS DECENT VERIFICATION SO FAR TODAY THOUGH MAYBE ON THE HIGH END A LITTLE...FORESHADOWS A WINDY DAY WEDNESDAY. COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE SHOWS FINE FUEL MOISTURES VERY LOW...ON THE ORDER OF 4 PERCENT TO 9 PERCENT...AND AS SUCH WILL CONTINUE A RED FLAG WARNING FOR WEDNESDAY. OTHERWISE...AGAIN...DRY OVERALL AIR MASS WILL CONTINUE TO BE IN PLACE OVER CENTRAL NORTH CAROLINA DURING THE NEAR TERM PERIOD. MID-LEVEL MOISTURE IN PLACE EARLY IN THE AFTERNOON EXPECTED TO WANE LATE THIS AFTERNOON AND THIS EVENING WITH THE PASSAGE OF A MID-LEVEL TROUGH. THE GFSBUFR SOUNDINGS...IN AGREEMENT WITH THE NAM SOUNDINGS...ARE SUGGESTIVE OF AN INCREASE IN MOISTURE BETWEEN 700MB AND 800MB WEDNESDAY AFTERNOON ALONG AND IN ADVANCE OF ANOTHER MID-LEVEL TROUGH THAT SHOULD MOVE JUST TO OUR NORTH WEDNESDAY AFTERNOON...BEING NOT AS DEEP AS THE TROUGH MOVING THROUGH THIS AFTERNOON. PRECIPITATION CHANCES WILL BE NIL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 345 PM TUESDAY... WEDNESDAY NIGHT...COULD SEE A LARGER TEMPERATURE SPREAD ACROSS THE CWA THAN THE TYPICAL CLIMATOLOGY...WITH LATER ARRIVAL OF COLD INTO THE SOUTHERN COASTAL PLAINS AND SANDHILLS AS FRONT SHIFTS SOUTH OF THE AREA AROUND MIDNIGHT. GOOD GRADIENT MIXING OVERNIGHT AS COLD SURFACE HIGH BUILDS INTO THE AREA. LOWS AROUND 30 NW TO NEAR 40 SE. THURSDAY AND FRIDAY... EXACT TIMING OF THE ONSET OF PRECIP REMAINS DIFFICULT AND CRITICAL AS P-TYPE CONCERNS EVOLVE LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING WITH GOOD AGREEMENT OF A COMPLEX MILLER B STORM SYSTEM. THE NAM CONTINUES TO BE COLDER AND DRIER THROUGH 12Z FRIDAY AS THE GFS MOISTENS THE COLUMN FASTER...DEVELOPING PRECIP AND LIFT ACROSS WESTERN AREAS BY 00Z FRIDAY. WHILE THE WARM FRONT REMAINS SOUTH OF THE AREA THROUGH 12Z FRIDAY...ISENTROPIC LIFT WILL INCREASE OVER THE AREA AS UPPER WAVE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST INTO THE OHIO AND TN VALLEY. DESPITE THERE BEING A VERY DRY AIRMASS IN PLACE...THE WETTER/FASTER GFS MIGHT NOT BE TOO FAST...AS STRONG UPPER LEVEL FORCING ASSOCIATED 150-170KT FLAT UPPER JET OVER THE MID ATLANTIC REGION...WILL RESULT IN LARGE SCALE MOISTENING THROUGH THE COLUMN. INTERROGATION OF MODEL SURFACE WET-BULBS...PARTIAL THICKNESSES...AND FORECAST SOUNDINGS...INDICATE THERE IS THE POTENTIAL FOR SOME PRECIPITATION TYPE CONCERNS OVER THE CLIMATOLOGICAL FAVORED AREAS... ACROSS THE TRIAD AND PERSON COUNTY...ROUGHLY NORTH AND WEST OF THE INTERSTATE 85 CORRIDOR. PRECIPITATION COULD BEGIN AS A MIXTURE OF RAIN OR SLEET AS EARLY AS 21Z THU TO 00Z FRIDAY...AS THIS PRECIPITATION WOULD AID IN ESTABLISHING THE SHALLOW...NEAR SURFACE COLD NOSE AS TRANSITORY HIGH SHIFTS OFFSHORE. MEASURABLE SLEET IS NOT ANTICIPATED AS THIS TRANSITION WILL BE SHORT-LIVED...TRENDING TOWARDS A FREEZING RAIN THREAT FOR THE OVERNIGHT HOURS. FOR NOW WILL GO WITH LIKELY RAIN WITH A CHANCE OF FREEZING RAIN THROUGH 12Z FRIDAY IN THE I85 CORRIDOR. BROAD OVERRUNNING PATTERN WILL INCREASE ON FRIDAY AS WARM FRONT LIFTS NORTH OF THE AREA...PRECIPITATION CHANGING OVER TO ALL RAIN. FOR THE DROUGHT CONCERNS...COULD SEE SOME SUBSTANTIAL WIDESPREAD RAIN TOTALS OF 0.50 TO AN INCH. RAISED POPS TO LIKELY. PRECIPITATION AND BEST POPS BEGIN TO SHIFT TO THE EAST AS COASTAL LOW BECOMES THE DOMINATE LOW PRESSURE CENTER. FAVORED A CAD CLIMATOLOGY WITH TEMPERATURES...UNDERCUTTING MOS WITH HIGHS THURSDAY AND FRIDAY...WITH READINGS STAYING IN THE 30S ACROSS THE NORTHERN TIER ON THURSDAY. WILL INDICATE A NON DIURNAL TEMPERATURE TREND THURSDAY NIGHT...WITH TEMPERATURES FALLING INITIALLY FROM EVAP COOLING...AND HOLDING STEADY...WITH MINS IN THE NW PIEDMONT...JUST BELOW FREEZING. TEMPERATURES FRIDAY WARM INTO THE 40S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 345 PM TUESDAY...BULK OF PRECIPITATION AND DEEP LIFT LOOKS TO SHIFT EAST OF THE AREA DURING THE DAY ON SATURDAY AS BOTH FRONT AND UPPER JET SHIFT OFFSHORE. LOWERED POPS TO SLIGHT CHANCE ACROSS THE WESTERN TWO-THIRDS...WHILE KEEPING A SMALL CHANCE IN THE COASTAL PLAIN AND SANDHILLS. COLDER AND DRIER AIR BEGINS TO FILTER INTO THE AREA FROM THE NW AS WEAK SURFACE HIGH OVER THE UPPER MIDWEST. HIGHS IN THE LOWER 50S NORTHWEST TO UPPER 50S SOUTHEAST. UNDER CLEARING SKIES...LOWS SATURDAY NIGHT 35 TO 40...POTENTIALLY COLDER IF CLOUDS EXIT THE AREA SOONER. SUNDAY THROUGH TUESDAY...LOW CONFIDENCE DURING THE DAY 5 TO 7 DUE TO POOR MODEL AGREEMENT AND CONTINUITY WITH THE INDIVIDUAL S/W TROUGHS IN A VERY PROGRESSIVE SPLIT FLOW PATTERN. THE LARGE SPREAD DEPICTED IN THE GFSENSEMBLE ON THE ANTICYCLONIC SIDE OF H5 ENSEMBLE MEAN TROUGH OVER THE PLAINS...SUGGESTS A SLOWER TIMING...SUPPORTING A DRY FORECAST FOR THE BEGINNING OF THE WORK WEEK. TEMPERATURES ARE EXPECTED TO MODERATE TO ABOVE NORMAL READINGS BY TUESDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE 18Z TAF PERIOD. SURFACE WINDS WILL DECREASE THIS EVENING...THEN INCREASE AGAIN WEDNESDAY AFTERNOON WITH THE STRONGEST GUSTS AROUND 21Z...TO 35KT POSSIBLE IF THE GFSBUFR SOUNDINGS VERIFY. THIS WOULD RESULT IN DIRECT CROSSWIND COMPONENT OF THE LONG RUNWAY AT KINT. SCATTERED-BROKEN MID-LEVEL CLOUDS WILL DIMINISH THIS EVENING...WITH A RETURN TO SCATTERED-BROKEN MID-LEVEL CLOUDS WEDNESDAY AFTERNOON ESPECIALLY NORTH OF KFAY. AT LEAST MVFR AND QUITE LIKELY IFR CONDITIONS EXPECTED BY OVERNIGHT THURSDAY INTO FRIDAY WITH VFR CONDITIONS RETURNING BY SATURDAY AND CONTINUING SUNDAY. && .FIRE WEATHER... ONCE AGAIN...EXPECTATION OF GUSTY WINDS...TO 35KT POSSIBLE WEDNESDAY AFTERNOON...ALONG WITH FINE FUEL MOISTURES UNDER 10 PERCENT AND MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT...WILL RESULT IN A RED FLAG WARNING AGAIN WEDNESDAY. IN COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE...FINE FUEL MOISTURES ARE POSING A DEFINITE CONCERN BASED ON LOWER AMOUNTS OF RAIN ESPECIALLY WEST OF INTERSTATE 95 RECENTLY...LOW SURFACE DEW POINTS...AND BREEZY CONDITIONS. WILL RUN THE RED FLAG WARNING FROM 9A TO 9P...ALTHOUGH WINDS WILL LIKELY START TO INCREASE IN THE LATE MORNING. WILL EXTEND THE WARNING INTO THE EARLY EVENING TO ACCOUNT FOR ANY RESIDUAL GUSTINESS CARRYING OVER THROUGH DUSK. && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...BSD NEAR TERM...DJF SHORT TERM...CBL LONG TERM...CBL AVIATION...DJF FIRE WEATHER...DJF
Hazardous weather outlook, Feb 19, 3:58 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 358 AM EST TUE FEB 19 2008 NCZ007-008-021>024-038>040-200900- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- CHATHAM- 358 AM EST TUE FEB 19 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CLIPPER LOW WILL TRACK JUST TO OUR NORTH WEDNESDAY... PULLING A DRY COLD FRONT ACROSS CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL LIKELY GUST TO NEAR 35 MPH... BEFORE SHIFTING TO THE WEST NORTHWEST BEHIND THE FRONT WITH SIMILAR SPEEDS. THE RELATIVE HUMIDITY VALUES WILL DIP TO BELOW 25 PERCENT. ANOTHER RED FLAG WARNING MAY BE NEEDED FOR WEDNESDAY. NCZ009>011-025>028-041>043-073>078-083>086-088-089-200900- VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 358 AM EST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CLIPPER LOW WILL TRACK JUST TO OUR NORTH WEDNESDAY... PULLING A DRY COLD FRONT ACROSS CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WILL LIKELY GUST TO NEAR 35 MPH... BEFORE SHIFTING TO THE WEST NORTHWEST BEHIND THE FRONT WITH SIMILAR SPEEDS. THE RELATIVE HUMIDITY VALUES WILL DIP TO BELOW 25 PERCENT. A RED FLAG WARNING MAY BE NEEDED FOR WEDNESDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:37 PM EST | Red Flag Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Granville, Guilford and 3 more | 22 hr |
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.